| Model Number |
GSJ-33-M |
| Medical Device Problem Codes |
Product Quality Problem (1506); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
| Date of Event |
04/08/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a laparoscopic right hemicolon surgery, while used as a support suture at anastomosis of the intestine, the d-tach did not come off.The blood vessel was damaged, and bleeding occurred, so compression hemostasis with gauze was performed.Another product with another lot was used to complete the case and resolve the issue.
Event or Problem Description
According to the reporter, during a laparoscopic right hemicolon surgery, while used as a support suture at anastomosis of the intestine, the d-tach did not come off.The blood vessel was damaged, and bleeding occurred, so compression hemostasis with gauze was performed, and an electric scalpel was used that stopped the bleeding.Another product with same lot number was used to complete the case and resolve the issue.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and four photos were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the patient had experienced a medical complication as a result of device usage and the device did not work as expected.The suture did not appear as expected.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The evaluation detected an unreported condition: the needle was noted to be bent.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.